MAUDE Adverse Event Report: COVIDIEN, FORMERLY USSC PUERTO RICO INC ACUCLIP RIGHT-ANGLE CLIP APPLIER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN, FORMERLY USSC PUERTO RICO INC ACUCLIP RIGHT-ANGLE CLIP APPLIER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number OMSA8
Medical Device Problem Codes Unintended Ejection (1234); Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information has been requested but not yet received.A supplemental will be submitted upon receipt of any new information.
 
Event or Problem Description
According to the reporter: a thoracic surgery for a hyperhidrosis procedure (damp thoracic nerve to avoid excess sweating) was performed using assisted thoracoscopy surgery image.The clips ejected from the cartridge and up to one closed correctly so the procedure was finished using the device.The clips that fell into the cavity were removed through a laparoscopic needle bar.In the second visit post-surgery, it was detected that the pathology still persisted.An x-ray was preformed because the excessive sweating still persisted post-op.The x-ray confirmed that the clips did not close correctly.A re-intervention is being planned to solve patient pathology.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information received from the account stated that the clips jumped / ejected when being placed on the thoracic nerve.They had to try 3 to 4 times until it remained fixed.The issue is that the patient seemed not to maintain sufficient pressure on the nerve, so when it came for the checking visit, the palmar sweating still persisted.There is no date scheduled for the reoperation.
 
Additional Manufacturer Narrative
(b)(4).Post market vigilance (pmv) led an evaluation of one sealed device.This evaluation was based on a technical review of all data received from the site, a pmv review of manufacturing records, a pmv review of complaint trends and an evaluation of the returned device.There were no visual or functional abnormalities noted during pmv testing.The clips were fired on test media with proper formation.The jaw and handle moved smoothly through the firing cycle and returned to the open position and each remaining clip loaded properly in the jaw.A review of the device history record indicates this device lot number was released meeting all quality specification at the time of manufacture.Should new information become available, the file will be re-opened and reassessed at that time.

Brand Name
ACUCLIP RIGHT-ANGLE CLIP APPLIER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN, FORMERLY USSC PUERTO RICO INC
building 911-67
sabanetas industrial park
ponce PR 00731
MDR Report Key5447454
Report Number2647580-2016-00073
Device Sequence Number246318
Product Code GCJ
UDI-Device Identifier20884521057514
UDI-Public20884521057514
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K920599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberOMSA8
Device Catalogue NumberOMSA8
Device Lot NumberP5B0372CX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date03/04/2016
03/28/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;